MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335552
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka surgery had been performed on (b)(6) 2020, a revision surgery for the r3 3 hole acet shell 52mm had to be performed on (b)(6) 2021.The clinical outcome of the patient was reported as "recovered".
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
D4: part number and lot number updated.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per the case report forms, the patient reported pain and clicking her hip.It also indicated a magnetic resonance imaging showed fluid collection within the subcutaneous tissues about the lateral aspect of the right hip.According to the case report forms the hip was revised due to dislocation.Based on the limited information provided, there were no clinical factors found which would have contributed to the reported dislocation and subsequent revision.The patient impact beyond the revision surgery could not be determined.However, the adverse event has been reported as recovered/resolved.No further clinical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral head, insert, liner and shell, a review of complaint history revealed similar events for the listed devices over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the stem, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the femoral head, insert, liner and shell, a review of the instructions for use documents for total hip systems revealed in warnings and precautions that dislocation may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.For the stem, a review of the instructions for use documents states joint dislocation of the component as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.For the femoral head, insert, liner and shell, a review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.For the stem, a review of the risk management file revealed this failure mode is not applicable to the underlaying device.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16883068
Report Number1020279-2023-00993
Device Sequence Number5822663
Product Code MBL
UDI-Device Identifier03596010488879
UDI-Public03596010488879
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335552
Device Catalogue Number71342204
Device Lot Number20BM19418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/24/2023
06/06/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date05/24/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OR3O DM XLPE INSERT 22/40, LOT#:A1922678; OR3O DUAL MOBILITY LINER 40/52, LOT#:20EM02424; POLARSTEM STEM LAT.TI/HA 1 NON-CEM, LOT#:B1902557; R3 3 HOLE ACET SHELL 52MM, LOT#:20FW00924
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight79 KG